Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Feb 8, 2009, 2:16 PM CST for 34 counties in Texas. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 2:16 PM CST (20:16 UTC)
- Expired
- Feb 9, 2009, 7:13 AM CST
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
All 34 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 082016 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 216 PM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FOR LOCATIONS ALONG AND WEST OF A LINE FROM SHERMAN TO CORSICANA TO FRANKLIN THROUGH 6 AM MONDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM IN COLORADO WILL RESULT IN STRONG SOUTHEAST WINDS FOR THE REMAINDER OF THE DAY AND OVERNIGHT. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED ACROSS THE WESTERN TWO-THIRDS OF NORTH TEXAS. TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-090415- /O.NEW.KFWD.WI.Y.0006.090208T2016Z-090209T1200Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 216 PM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. A DEEPENING LOW PRESSURE SYSTEM IN COLORADO WILL RESULT IN STRONG SOUTHEAST WINDS FOR THE REMAINDER OF THE DAY AND OVERNIGHT. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED ACROSS THE WESTERN TWO-THIRDS OF NORTH TEXAS. LOCATIONS EAST OF THIS LINE WILL EXPERIENCE WINDS AVERAGING 15 TO 25 MPH. THE WINDS WILL DECREASE SLIGHTLY MONDAY MORNING AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES THROUGH THE REGION BUT WILL LIKELY INCREASE AGAIN ON MONDAY AFTERNOON FROM THE SOUTHWEST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 82/JLD
3 follow-up statements
000 WWUS74 KFWD 090349 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 949 PM CST SUN FEB 8 2009 ...WIND ADVISORY CONTINUES FOR WESTERN TWO-THIRDS OF NORTH TEXAS THROUGH 6 AM CST... .AN INCREASING PRESSURE GRADIENT HAS RESULTED IN GUSTY SOUTHEAST WINDS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TO CONTINUE OVERNIGHT WEST OF A LINE FROM SHERMAN TO FRANKLIN. TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-091200- /O.CON.KFWD.WI.Y.0006.000000T0000Z-090209T1200Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 949 PM CST SUN FEB 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... AN INCREASING PRESSURE GRADIENT HAS RESULTED IN GUSTY SOUTHEAST WINDS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TO CONTINUE OVERNIGHT WEST OF A LINE FROM SHERMAN TO FRANKLIN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 13
000 WWUS74 KFWD 091002 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 402 AM CST MON FEB 9 2009 ...WIND ADVISORY CONTINUES FOR WESTERN TWO-THIRDS OF NORTH TEXAS THROUGH 10 AM... .SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED TO CONTINUE WEST OF A LINE FROM SHERMAN TO FRANKLIN. TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-091600- /O.EXT.KFWD.WI.Y.0006.000000T0000Z-090209T1600Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 402 AM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ SCHULTZ
000 WWUS74 KFWD 091313 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 713 AM CST MON FEB 9 2009 ...WIND ADVISORY HAS BEEN CANCELLED... TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-091415- /O.CAN.KFWD.WI.Y.0006.000000T0000Z-090209T1600Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD- SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR... BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 713 AM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS MORNING. EXPECT SOUTH TO SOUTHWEST WINDS THIS AFTERNOON FROM 15 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:33 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 8, 11:33 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 1133 AM CST SUN FEB 8 2009 .AVIATION... IFR AND MVFR CIGS CONTINUE TO AFFECT ALL TAF SITES BUT CIGS ARE SLOWLY STARTING TO LIFT. EXPECT ALL TAF SITES TO REACH VFR STATUS BY 20-21Z WITH BKN LOW CLOUDS 050-060 AND HIGH CLOUDS ABOVE. A FEW LIGHT SHOWERS HAVE MOVED ACROSS THE METROPLEX WITHIN THE LAST HOUR AND A FEW MORE PERIODS OF -RA MAY BE OBSERVED THIS AFTERNOON BUT WILL NOT MENTION IN TAFS AS COVERAGE IS SPARSE. SOUTHEASTERLY WINDS WILL INCREASE IN SPEED AGAIN THIS AFTERNOON AND EVENING IN RESPONSE TO A DEEPENING LOW PRESSURE SYSTEM IN NEW MEXICO AND COLORADO. A LOW LEVEL JET OF 50-60KTS CAN BE EXPECTED TONIGHT. LINE OF STORMS AND PACIFIC FRONT WILL IMPACT THE TAF SITES JUST AFTER DAYBREAK. BEST TIMING FOR THE LINE OF STORMS BASED ON LATEST MODEL GUIDANCE SUGGESTS 12-14Z. STRONG WESTERLY WINDS MAY OCCUR WITHIN THE LINE OF STORMS...THUS CREATING A CROSSWIND PROBLEM. SKIES WILL QUICKLY SCATTER OUT AND WINDS WILL BECOME STRONG FROM THE SOUTHWEST AS THE PACIFIC FRONT SWEEP ACROSS THE REGION. THE STRONG SOUTHWEST WINDS MAY ALSO CREATE A CROSSWIND PROBLEM. 82/JLD && .PREV DISCUSSION... /ISSUED 405 AM CST SUN FEB 8 2009/ SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE MORNING INTO THE EVENING. WE MAY REACH WIND ADVISORY CRITERIA BY THIS EVENING ACROSS PARTS OF NORTH TEXAS...BUT WILL HOLD OFF ON ISSUING ONE FOR NOW. AN UPPER LOW OFF THE COAST OF NORTHERN BAJA CALIFORNIA AS OF 09Z...WILL MOVE NORTHEAST INTO THE CENTRAL PLAINS DURING THE NEXT 24-36 HOURS. WE WILL BE STRONGLY CAPPED TODAY...HOWEVER AS THE UPPER LEVEL SYSTEM APPROACHES...WE SHOULD SEE A LINE OF SHOWERS AND THUNDERSTORMS DEVELOP THIS EVENING...AND THIS ACTIVITY SHOULD MOVE ACROSS THE REGION OVERNIGHT INTO MONDAY MORNING. SOME LINGERING CHANCES WILL CONTINUE ACROSS THE EAST INTO MONDAY AFTERNOON. THE NEXT SHORTWAVE WILL MOVE INTO THE CENTRAL PLAINS TUESDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. YET ANOTHER SHORTWAVE WILL MOVE OUT INTO THE PLAINS FRIDAY. THIS SYSTEM LOOKS MUCH WEAKER...AND HAVE ONLY LEFT 20 PERCENT POPS ACROSS THE EAST FOR LATE THURSDAY NIGHT INTO FRIDAY. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS THROUGH FRIDAY. A COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON BRINGING TEMPERATURES BACK TO NEAR NORMAL FOR NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 58 74 55 70 / 10 70 60 5 40 WACO, TX 72 60 75 55 71 / 10 70 50 10 40 PARIS, TX 69 55 68 53 70 / 10 50 70 10 50 DENTON, TX 70 58 74 53 71 / 10 70 50 5 40 MCKINNEY, TX 70 59 73 54 69 / 10 60 60 5 40 DALLAS, TX 71 59 73 56 70 / 10 70 60 5 40 TERRELL, TX 71 59 71 56 70 / 10 60 70 10 40 CORSICANA, TX 71 59 72 57 71 / 10 60 60 10 40 TEMPLE, TX 72 59 77 54 70 / 10 70 50 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/92
Hazardous weather outlook, Feb 8, 4:00 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST SUN FEB 8 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 AM CST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS TONIGHT AS A LINE OF STORMS MOVE ACROSS THE REGION AFTER MIDNIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE OVER THE NORTHWEST COUNTIES WITH DAMAGING WINDS AND SOME HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY...AND AGAIN TUESDAY AND TUESDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.